The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!
Sign In with a Versus Arthritis account
Go to your profile
(I click on my avataar) then click on Edit profile
On the right hand side scroll to Notification preferences
Then uncheck all the notifications you don't want - in your case email.
Hope that works
You need to be referred to an Orthopaedic surgeon as that is who will operate if necessary, the Pain Clinic will sort out the best meds and can give other treatments as well. If you are having trouble getting about you may need to see an Occupational Therapist as well.
My scalp got really itchy a bit back (found i was making it worse too - itch-scratch-itch cycle if you know what I mean?
So I changed my shampoo. I tried a few and at the moment am settled on E45. Doesn't smell nice or even of anything, but better than itching and I keep my hands OFF!!! To the very best of my ability.
If you honestly think it's the Sulfa I would chat to my rheumatologist/nurse.
Welcome to the Versus arthritis community, glad you have found us
Here is a link I think might help you about blue badges:
Meanwhile talk to the community on our forums .Living with Arthritis. Chit Chat and Vals Café.
Hope all goes well please keep in touch
Welcome to the Community Online Forum. Some of the medication I am on makes me itch aswell.
Unfortunately they can be a side effect, however I suggest you ring you Rhumatology Nurse and they might be able to suggest what you can do or if there is a cream or something you can put on.
Also I know that some of the medication says that you have to be careful in the sun because exposure from it can make you itch.
If you would like to speak to someone regarding this then I have attached the Helpline Number:
Looking forward to hearing from you again. Please have a look around the forum as there might be someone that has other advice or someone that you might be able to speak to.
Hi @LauraK Welcome to the Versus Arthritis Online Community.
I see your young son has JIA and is on Methotrexate (MTX) and Amgevita, (people may know this on here as Adalimumab). That is a tough call for you and for him.
Having children myself, now adult, I do understand they do sometimes develop habits as you say possibly for attention, but you need to be sure.
What I can say from my own experience is that when I am flaring the bed sheets sometimes hurt me! They actually do. It may be worth taking some advice on this one I know it is possible to get hold of 'Blanket cradles'? They hold the bedding off of your skin.
Just out of interest have you seen this post?
Do please let us know how you get on and take care of yourself too.
I am a qualified SRN RM my training was undertaken at the hospital in the school of nursing we worked full time on the wards spent a couple of weeks each term in school as well as doing course work through out the rest of the time. We had both exams and practical assessments and a report from the ward sister or your mentor. The first degree students I worked with made me laugh as on their first day on a ward one told me " I am not here to make beds I am going to be a staff nurse" my reply was " I am a staff nurse and midwife if I am making a bed then so are you. It is a good time to chat to your patient, sometimes they are more likely to bring up things that are worrying them than when they think you are too busy to talk". She helped in a bad grace then asked to work with someone else but she was out of luck I was her mentor. We eventually got along, I was always told never expect someone else to do something you will not do yourself ( that was by my aunt who as a night divisional nursing officer rolled up her sleeves when wards were busy). I sometimes think having their heads in paperwork isn't such a good thing they can miss so much going on the wards.
Hi @Sophia1986 and welcome to the online community!
You’ve got Osteoarthritis in your ankle and the pain is getting worse despite your steroid injections. You’re asking if there is anything else you could do to help relieve your pain as your doctor doesn’t want to increase the frequency of the steroid injections.
Acupuncture can have a lasting effect - it is something that works really well for some people, but other people don’t find it as helpful or that it works at all. It’s one of those treatments you need to try to see if it works for you. My mother tried it and found it had an improvement for a couple of months, but then she did need to go back to keep the benefits. She was also able to get it on the NHS, so it’s always worth attempting to talk your doctor into prescribing a first try of a complementary therapy.
We have some information on acupuncture you may find helpful here:
And there’s also some information on other complementary therapies and managing your pain more generally here:
There are other people on the forum who should have some more personal experiences who might be able to shed more light on acupuncture. You may find more interesting and helpful discussions ongoing elsewhere as well - do take a look around the community and join in 😊
Nice to meet you and I’m looking forward to seeing you elsewhere in the community.
I have been treated by my GP, she was qualified in acupuncture, for quite a few sessions but to no avail, I didn’t feel I could judge until it became fairly obvious that there was no help.
In my early years I tried reflexology (manual manipulation and pressure via vacuum boots) which had a big effect on me, I felt as though I had a large high pressure hose inserted at one end of my body and the hose turned on, I was washed out!
its a grin, honest!